MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿; STIMULATOR, NERVE
Model Number 8229965
Medical Device Problem Codes Deflation Problem (1149); Obstruction of Flow (2423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned for evaluation, it was reported lost.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported "there was (o) hernia blocking the balloon when it was removed".The emg tube was removed without the cuff being fully deflated.There was no patient injury.
 
Additional Manufacturer Narrative
One opened sample, part number 8229965, from lot number 0212322586 was received for analysis.In an as received condition there was no occlusion of the main tube inside diameter.A syringe was used to inflate the cuff with 15 cc of air.Mild pressure was applied to simulate intubation and in less than 15 seconds the inside diameter began to delaminate and block the airway path which would have resulted in the reported event.Using the 6.5 mm inside diameter as reference, the delamination / separation of the pvc layer measured over 6 mm from the wall which is out of specification.The approximate location / orientation of the occlusion on the inside diameter was centered around the inflation assembly.The tube was deflated with no issue, and the obstruction receded.The device condition was out of specification as it relates to the complaint.If information is provided in the future, a supplemental report will be issued.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE - NIM FLEX¿
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7086083
Report Number1045254-2017-00447
Device Sequence Number19199050
Product Code ETN
UDI-Device Identifier20643169358793
UDI-Public20643169358793
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2020
Device Model Number8229965
Device Catalogue Number8229965
Device Lot Number0212322586
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer01/10/2018
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1